U.S. CitiesCity-Data Forum Index
Covid-19 Information Page
Go Back   City-Data Forum > General Forums > Health and Wellness > Mental Health
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Reply Start New Thread
 
Old 10-21-2014, 07:25 PM
 
Location: Georgia, USA
26,359 posts, read 30,675,091 times
Reputation: 32737

Advertisements

Quote:
Originally Posted by purplepeach View Post
I am only taking 10 mg/day but I am hypersensitive to any medication. Benadryl? sleep for 2 days. Tylenol? Advil? may as well be sleeping aids for me.

But fyi, I wasn't stomping around the house and swearing. That is your own imagination. And when he hit my button about the med, I told him I needed space (which is what our marriage counselors said to do).

My mom died 3 years ago! I have complicated grief, as she was an abuser in my life (physical, emotional) but it is the demographics in my family that has spiraled me to this point.

I am going to make an appt with a therapist I was recommended. You're right, life is too short. I had stopped seeing mine as she was more of a life coach and I feel I'm not to that point yet. I've still got more to work on.

People do not metabolize drugs the same way.

Of interest:

Two major enzymes are involved in the breakdown of citalopram: CYP3A4 and CYP2C19.

CYP2C19 is a minor enzyme in eliminating Benadryl, and CYP3A a minor contributor to elimination of acetominophen (Tylenol). CYP2C19 also breaks down ibuprofen (Advil).

Your response to all of those drugs suggests you make more CYP2C19 and CYP3A than the average person. That means that recommended doses can cause your blood level of those drugs to be higher than for the average person who takes them. In addition, it increases the risk that you will get drug interactions if you also take other medications that use the same enzyme pathways for elimination.

Seeing a counselor is certainly a great idea, since it sounds like there are issues that medication will not help with.

I would also suggest you consult a psychiatrist with a special interest in psychopharmacology. You might need to go to a teaching center to find one. There is testing that can determine whether you have the genes associated with slow metabolism, but they are pricey. The simplest thing to do might be to really back off on the dose and see what happens. At any rate, if you are a slow metabolizer for citalopram, missing a dose would not reduce its effectiveness, because you would have a therapeutic blood level longer than the average person.

One advantage to testing is that it can help predict your response to other medications in the future.
Reply With Quote Quick reply to this message

 
Old 10-22-2014, 02:22 PM
 
Location: NW Nevada
15,422 posts, read 12,458,018 times
Reputation: 14161
Quote:
Originally Posted by purplepeach View Post
As I was arguing with my husband today, he shot at me that he has noticed I only get crabby with him when I miss a dose of my citalopram. THAT was it! I told him to leave me alone, I needed space and didn't want him around. Just because I am on an antidepressant doesn't mean I dont have intelligent thoughts. I have told him before that the med just makes me too tired to care about stuff. It doesn't 'fix' the problems we have. I feel like he just wants me to be medicated so he doesn't have to deal with real life disagreements. The med does not make them go away, it just makes me not care about a damn thing. So he can go on with his selfish way of life and not have to change.

Anyway, what I want to know-- does missing only ONE dose of citalopram really effect you that quickly? and taking it the next day make those effects go away that quickly??
Or is my husband just seeing what he wants to see?
I've been using Citlo for a while now, and no, one dose won't effect your mood. I ran out once, and it took a week before I noticed adverse effects, but, those were pretty bad. One dose? Lol, no, that is HIGHLY unlikely to cause a radical or even noticeable mood change.
Reply With Quote Quick reply to this message
 
Old 02-14-2016, 08:52 AM
 
1 posts, read 1,105 times
Reputation: 10
You shouldn't disagree with your husband anyway. You sound like your emotions are out of control and do need some medicine miss.

I'm not trying to be harsh during these tough times, but please consult the bible on how a wife and husband should interact. It will be comforting when you can solve your problems through peace
Reply With Quote Quick reply to this message
 
Old 02-14-2016, 01:40 PM
 
10,194 posts, read 7,657,310 times
Reputation: 24015
Quote:
Originally Posted by Fijistud View Post
You shouldn't disagree with your husband anyway. You sound like your emotions are out of control and do need some medicine miss.

I'm not trying to be harsh during these tough times, but please consult the bible on how a wife and husband should interact. It will be comforting when you can solve your problems through peace


I see you are new here. This is a very old post. Check the date. I think if you have very off the wall ideas about life (i.e. you can't disagree with your husband, we all must follow the bible to your interpretation) you are going to find out you don't like it much here.
Reply With Quote Quick reply to this message
 
Old 02-16-2016, 07:42 AM
 
16,719 posts, read 15,741,908 times
Reputation: 41263
Quote:
Originally Posted by Fijistud View Post
please consult the bible on how a wife and husband should interact

Bahahahaha! The Flying Spaghetti Monster says to wrap your noodles around each other. R'amen.
Reply With Quote Quick reply to this message
 
Old 11-17-2016, 05:40 PM
 
1 posts, read 817 times
Reputation: 10
When I was at the 10mg dose I noticed that I was very irritable and extremely emotional/ easily upset if I missed a day or two. Now at 20mg it works much better, but if I even miss a dose by several hours (take it a 4pm instead of 9am) I will get an extreme migraines or else feel nauseated. Basically those symptoms come on so quickly after a late dose that I can't tell you if my mood is affected. Because I take it the second i feel ill and nap until the migraine stops.
Reply With Quote Quick reply to this message
 
Old 12-04-2016, 10:29 AM
 
258 posts, read 170,058 times
Reputation: 647
Quote:
Originally Posted by Fijistud View Post
You shouldn't disagree with your husband anyway. You sound like your emotions are out of control and do need some medicine miss.

I'm not trying to be harsh during these tough times, but please consult the bible on how a wife and husband should interact. It will be comforting when you can solve your problems through peace

I'm pretty sure the bible says a husband must also respect his wife, and love her.
Reply With Quote Quick reply to this message
 
Old 02-28-2018, 05:54 AM
 
1 posts, read 385 times
Reputation: 10
I'm on 20mg of citalopram a day, I have only missed one dose of this though and it effected me very badly. My anger went sky high I cut my had through scratching too much, I cried so much I caused nose bleeds, this was all through missing one dose so it is possible for people to notice, they don't make me emotionless I still cry every day and still think I deserve to be punished, they just help me get through the days without getting so angry with myself that I hurt myself, they help me to stay somewhat relaxed. My partner notices if I haven't taken it or if I'm late taking it, everyone is different.
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:


Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness > Mental Health
Follow City-Data.com founder on our Forum or

All times are GMT -6.

© 2005-2020, Advameg, Inc. · Please obey Forum Rules · Terms of Use and Privacy Policy · Bug Bounty

City-Data.com - Contact Us - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35, 36, 37 - Top